Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood warning at Jan 22, 2010, 6:50 AM MST for La Paz County, Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 22, 2010, 6:50 AM MST (13:50 UTC)
- Expired
- Jan 22, 2010, 9:45 AM MST
- In force
- 3 hr
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties La Paz County, AZ, Maricopa County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
952
WGUS55 KPSR 221350
FFWPSR
AZC012-013-221645-
/O.NEW.KPSR.FF.W.0013.100122T1350Z-100122T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
650 AM MST FRI JAN 22 2010
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHWESTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
EAST CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 945 AM MST
* AT 643 AM MST...FLOODING CONTINUES ON THE CENTENNIAL WASH THROUGH
WENDEN AND SALOME. ALTHOUGH WATER LEVELS IN CENTENNIAL WASH
HAVE BEEN RECEDING...IT WILL CONTINUE TO BE ABOVE FLOOD STAGE
THROUGH 945 AM MST.
* LOCATIONS IN THE WARNED AREA INCLUDE BUT ARE NOT LIMITED TO WENDEN
AND SALOME. EVACUATIONS IN THE WENDEN AREA ALONG THE CENTENNIAL
WASH FLOOD PLAIN WERE MADE EARLIER THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3380 11364 3389 11364 3398 11359 3401 11333
3355 11334 3345 11333 3352 11355
$$
HVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 6:15 AM MST, 35 minutes earlier.
Area forecast discussion, Jan 22, 6:15 AM MST, 35 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE PHOENIX AZ 615 AM MST FRI JAN 22 2010 .UPDATE... UPDATED AVIATION AND FIRE WEATHER SECTIONS. && .SYNOPSIS... A VERY INTENSE STORM WILL AFFECT THE DESERT SOUTHWEST THROUGH FRIDAY. PERIODS OF HEAVY RAIN...WITH ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING THROUGH FRIDAY. THE STRONG COLD FRONT IS NOW EAST OF THE FORECAST AREA...AND THE POTENTIAL FOR HEAVY RAINFALL WILL TAPER OFF AFTER MIDNIGHT. && .DISCUSSION... NOTE: DUE TO THURSDAYS EVENINGS HEAVY RAIN WE ARE STILL DEALING WITH HYDROLOGY ISSUES ACROSS LA PAZ...MARICOPA...AND SOUTHERN GILA COUNTIES. NORMALLY DRY WASHES AND CREEKS WERE STILL FLOWING AT BANKFULL...BUT PEAKED AT 2 AM MST. THE ONLY PROBLEM AREAS WERE IN SOUTHERN GILA COUNTY WHERE CREEK LEVELS WERE STILL RISING ESPECIALLY THE TONTO...SALT RIVER...AND THE SAN CARLOS CREEK. OTHERWISE... THE COLD FRONT PUSHED EAST ACROSS THE GREATER PHOENIX AREA AROUND 9 PM MST...AND AT 2 AM WAS LOCATED IN EASTERN AZ. THE DEEPEST MOISTURE PROFILES ASSOCIATED WITH THE HEAVIEST RAIN HAD MOVED OUT OF CENTRAL AZ WITH THE FRONT...WITH ONLY SPOTTY SHOWERS FROM THE GREATER PHOENIX AREA WEST TOWARD THE COLORADO RIVER AT THIS TIME. HOWEVER... RAINFALL RATES OVER SOUTHERN GILA COUNTY AT 2 AM...ALTHOUGH MUCH DIMINISHED FROM THURSDAY EVENING...WERE STILL ON THE ORDER OF 0.20 PER HOUR. DECREASING RAIN IN SOUTHERN GILA COUNTY IS EXPECTED IN THE NEXT FEW HOURS...TOWARD SUNRISE. THE POST FRONTAL AIRMASS ACROSS THE AREA TODAY... .E. SOUTHEAST CA TO SOUTH CENTRAL AZ...WILL BE DRIER...ALTHOUGH UNSTABLE AND MORE SHOWERY BY AFTERNOON. WE ARE STILL UNDER A BROAD COLD TROF WITH SEVERAL DISTURBANCES MOVING THROUGH AT TIMES. OF CONCERN HOWEVER IS THE PROBABILITY OF LOW TOPPED AFTERNOON CONVECTION WITH HAIL. VERY HIGH BOUNDARY LAYER MOISTURE COMBINED WITH A COLD UNSTABLE AFTERNOON AIRMASS CAN SOMETIMES LEAD TO LARGE HAIL. HISTORICALLY...ALTHOUGH RARE...THERE HAVE BEEN CASES OF GOLF BALL SIZED HAILSTONES IN THE GREATER PHOENIX AREA UNDER THIS SCENARIO. SO ACROSS MUCH OF SOUTHWEST AND SOUTH CENTRAL AZ THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS TODAY. SNOW LEVELS OVER THE MOUNTAINS OF SOUTHERN GILA COUNTY WILL FALL TO NEAR 4500 BY THIS AFTERNOON. BETWEEN 2 AND 4 INCHES OF SNOW IS POSSIBLE AT OR ABOVE THE 5000 FOOT LEVEL LATER THIS AFTERNOON AND TONIGHT. TONIGHT... A CHANCE OF SHOWERS...WITH A CHANCE OF EARLY EVENING THUNDERSTORMS. THE CHANCE OF SHOWERS SHOULD DIMINISH QUICKLY OVER SOUTHEAST CA AND THE COLORADO RIVER. SATURDAY... HIGH PRESSURE WILL SLOWLY BUILD JUST OFF THE WEST COAST WITH DRY NORTHWEST FLOW DEVELOPING OVER AZ AS THE FORMER AZ TROF MOVES EAST. A SLIGHT CHANCE OF SHOWERS WILL REMAIN OVER SOUTH CENTRAL AZ...WITH A CHANCE OVER THE MOUNTAINS OF SOUTHERN GILA COUNTY. SNOW LEVELS NEAR 4500 FEET WITH NOT MUCH ACCUMULATION. SUNDAY THROUGH TUESDAY... HIGH PRESSURE WILL SLOWLY BUILD OVER THE AREA FOR MOSTLY CLEAR SKIES AND WARMER WEATHER. TUESDAY NIGHT AND WEDNESDAY... ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL MOVE INTO THE REGION THIS PERIOD WITH A SLIGHT CHANCE OF SHOWERS ACROSS THE AREA. && .AVIATION... KPHX...KIWA...AND SURROUNDING AIRFIELDS... RELATIVELY LIGHT SURFACE WINDS WILL PREVAIL THIS MORNING FAVORING SOUTH-SOUTHEAST DIRECTIONS BEFORE BECOMING SOUTHWEST BY MIDDAY AND BECOMING STRONGER...10-12 KTS SUSTAINED WITH GUSTS OF 15-20 KTS. WITH THE FRONTAL BAND TO THE EAST OF THE PHOENIX AREA...SCATTERED INSTABILITY SHOWERS ARE EXPECTED THROUGH THE DAY TODAY...ESPECIALLY AFTER 18Z WHERE THE LIKELIHOOD OF THUNDERSTORMS INCREASES. NOT CONFIDENT ENOUGH TO INSERT TEMPO GROUPS FOR TSRA IN THE TAFS BUT ANTICIPATE THEY WILL BE WITHIN THE METRO AREA AT SOME POINT. CEILINGS MAY FLUCTUATE QUITE A BIT...VARYING FROM 5-9 KFT MSL. WHERE THUNDERSTORMS OCCUR...CEILINGS BELOW 3 KFT MSL WILL BE POSSIBLE ALONG WITH HAIL. AS INSTABILITY DECREASES OVERNIGHT...SHOWER ACTIVITY WILL ALSO DECREASE THOUGH CEILINGS OF 6-8 KFT MAY LINGER PAST 06Z. KBLH AND KIPL... SOUTH TO SOUTHWEST WINDS OF 12-15 KTS CAN BE EXPECTED WITH GUSTS OF 25 KTS DEVELOPING BY 18Z THEN BECOMING LIGHT BY 06Z. SCATTERED INSTABILITY SHOWERS ARE EXPECTED THROUGH THE DAY TODAY...ESPECIALLY AFTER 18Z WHERE THE LIKELIHOOD OF THUNDERSTORMS INCREASES. NOT CONFIDENT ENOUGH TO INSERT TEMPO GROUPS FOR TSRA IN THE TAFS BUT ANTICIPATE THEY WILL BE WITHIN THE METRO AREA AT SOME POINT. CEILINGS MAY FLUCTUATE QUITE A BIT...VARYING FROM 5-9 KFT MSL. WHERE THUNDERSTORMS OCCUR...CEILINGS BELOW 3 KFT MSL WILL BE POSSIBLE ALONG WITH HAIL. AS INSTABILITY DECREASES OVERNIGHT...SHOWER ACTIVITY AND CLOUDS WILL DIMINISH. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SATURDAY THROUGH TUESDAY... DRY CONDITIONS WILL PREVAIL ACROSS THE FORECAST AREA SUNDAY AND MONDAY. A RELATIVELY WEAK PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING A SLIGHT CHANCE OF SHOWERS TUESDAY AND WEDNESDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ AVIATION...AJ FIRE WEATHER...AJ/VLM
Hazardous weather outlook, Jan 22, 5:00 AM MST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 500 AM MST FRI JAN 22 2010 AZZ020-021-025-026-CAZ031-231200- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- 500 AM MST FRI JAN 22 2010 /400 AM PST FRI JAN 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF AFTERNOON THUNDERSTORMS. IF THUNDERSTORMS DEVELOP...SOME STORMS COULD PRODUCE HAIL...STRONG WINDS TO NEAR 45 MPH...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-033-231200- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 400 AM PST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF AFTERNOON THUNDERSTORMS. IF THUNDERSTORMS DEVELOP...SOME STORMS COULD PRODUCE HAIL...STRONG WINDS TO NEAR 45 MPH...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-231200- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 500 AM MST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. IF THUNDERSTORMS DEVELOP...SOME STORMS COULD PRODUCE HAIL...STRONG WINDS TO NEAR 45 MPH...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-231200- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 500 AM MST FRI JAN 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS. IF THUNDERSTORMS DEVELOP...SOME STORMS COULD PRODUCE HAIL...STRONG WINDS TO NEAR 45 MPH...AND DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jan 22, 3:51 AM MST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
351 AM MST FRI JAN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 AM FLOOD WENDEN 33.82N 113.55W
01/22/2010 LA PAZ AZ COUNTY OFFICIAL
FLOOD WATERS IN CENTENNIAL WASH AT WENDEN CAME OUT OF ITS
BANK SHORTLY AFTER 130 AM. 10 THSD CFS. LAW ENFORCEMENT
OFFICIALS EVACUATING RESIDENTS IN THE NEARBY FLOOD PLAIN.
&&
HVASQUEZLocal storm report, Jan 22, 3:54 AM MST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
354 AM MST FRI JAN 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLOOD SAN CARLOS 33.35N 110.46W
01/22/2010 GILA AZ LAW ENFORCEMENT
SAN CARLOS WASH AT BANKFUL. RESIDENTS EVACUATED ALONG THE
WASH SOUTH OF SAN CARLOS PROPER.
&&
HVASQUEZThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:30 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 17 min |
| Jan 21, 5:54 PM MST | Dust Storm Warning | PSR | 3 hr | |
| Jan 21, 6:03 PM MST | Special Weather Statement | PSR | Yuma | 42 min |
| Jan 21, 6:22 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 53 min |
| Jan 21, 6:26 PM MST | Flash Flood Warning | PSR | Yuma | 5 hr |
| Jan 21, 7:38 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 112 min |
| Jan 21, 8:32 PM MST | Tornado Warning | PSR | Maricopa | 28 min |
| Jan 21, 8:45 PM MST | Tornado Warning | PSR | Maricopa | 15 min |
| Jan 21, 9:03 PM MST | Tornado Warning | PSR | Maricopa, Pinal | 13 min |
| Jan 21, 9:30 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 5 hr |
| Jan 21, 11:51 PM MST | Areal Flood Warning | PSR | Gila, Maricopa, Pinal | 8 hr |
| Jan 22, 1:16 AM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 6 hr |
| Jan 22, 2:37 AM MST | River Flood Advisory | PSR | Gila | 36 hr |
| Jan 22, 2:37 AM MST | River Flood Advisory | PSR | Gila, Maricopa | 36 hr |
| Jan 22, 3:04 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 6 hr |
| Jan 22, 3:43 AM MST | Flash Flood Warning | PSR | La Paz | 3 hr |
| Jan 22, 7:57 AM MST | Areal Flood Warning | PSR | Gila, Maricopa, Pinal | 8 hr |
| Jan 22, 8:50 AM MST | Special Weather Statement | PSR | 40 min | |
| Jan 22, 9:10 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jan 22, 9:21 AM MST | Winter Storm Warning | PSR | 24 hr | |
| Jan 22, 10:15 AM MST | Areal Flood Warning | PSR | La Paz, Maricopa | 12 hr |
| Jan 22, 12:29 PM MST | Special Weather Statement | PSR | 46 min | |
| Jan 22, 12:56 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 6 hr |
| Jan 22, 3:30 PM MST | Special Weather Statement | PSR | 30 min | |
| Jan 22, 3:41 PM MST | Special Weather Statement | PSR | 49 min | |
| Jan 22, 4:12 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Jan 22, 4:50 PM MST | Special Weather Statement | PSR | Pinal | 25 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.